Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 203, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 2, 2012, 12:33 AM EDT for Ashe County, Watauga County, Wilkes County, North Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2012, 12:33 AM EDT (04:33 UTC)
- Expired
- Jul 2, 2012, 1:30 AM EDT
- In force
- 57 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Ashe County, NC, Watauga County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 153 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 12:40 AM EDT | TSTM WND DMG | 3 Nne Beech Mountain, NC | NCDOT REPORTS AT LEAST 10 LARGE TREES WERE DOWN...ALONG WITH MANY OTHER SMALLER TREES AND LARGE LIMBS...IN THE WESTERN PART OF THE COUNTY ALONG HWY 321 IN THE COMMUNITIES OF BEAVER DAM...BETHEL...AND KELLERSVILLE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 9:06 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
948
WUUS51 KRNK 020433
SVRRNK
NCC009-189-193-020530-
/O.NEW.KRNK.SV.W.0203.120702T0433Z-120702T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1233 AM EDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 130 AM EDT.
* AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF TODD TO 9 MILES WEST OF BEECH
MOUNTAIN...OR ALONG A LINE EXTENDING FROM LANSING TO 9 MILES WEST
OF BEECH MOUNTAIN...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
REESE...
SUGAR GROVE...
VALLE CRUCIS...
TODD...
GRANDFATHER MOUNTAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHWEST VIRGINIA...AND IS SIMILAR TO THE STORMS THAT CAUSED
WIDESPREAD WIND DAMAGE FRIDAY EVENING ACROSS THE REGION. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY
MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3636 8181 3635 8173 3641 8175 3642 8172
3603 8112 3602 8117 3602 8125 3599 8133
3607 8142 3611 8155 3611 8181 3619 8185
3619 8189 3621 8191 3627 8190 3629 8192
TIME...MOT...LOC 0432Z 332DEG 24KT 3649 8152 3618 8204
$$
RAB1 follow-up statement
828
WWUS51 KRNK 020521
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 AM EDT MON JUL 2 2012
NCC009-020529-
/O.CAN.KRNK.SV.W.0203.000000T0000Z-120702T0530Z/
ASHE NC-
121 AM EDT MON JUL 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ASHE COUNTY IS
CANCELLED...
THE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING FOR ASHE COUNTY
HAVE MOVED SOUTH INTO WILKES COUNTY. LIGHT TO MODERATE RAIN AND
OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL CONTINUE ACROSS ASHE
COUNTY FOR THE NEXT HOUR OR SO...BUT THE SEVERE THREAT HAS ENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL
AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING
THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3
2 4.
&&
LAT...LON 3612 8181 3615 8173 3619 8157 3624 8146
3603 8112 3602 8117 3602 8125 3599 8133
3607 8142 3611 8155
TIME...MOT...LOC 0519Z 332DEG 24KT 3620 8135 3590 8188
$$
NCC189-193-020530-
/O.CON.KRNK.SV.W.0203.000000T0000Z-120702T0530Z/
WATAUGA NC-WILKES NC-
121 AM EDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHERN WATAUGA AND SOUTHWESTERN WILKES COUNTIES...
AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MAPLE SPRINGS TO 19 MILES SOUTHWEST OF
BLOWING ROCK...OR ALONG A LINE EXTENDING FROM WILBAR TO 12 MILES
SOUTH OF NEWLAND...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DARBY...
ELKVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT MONDAY
MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3612 8181 3615 8173 3619 8157 3624 8146
3603 8112 3602 8117 3602 8125 3599 8133
3607 8142 3611 8155
TIME...MOT...LOC 0519Z 332DEG 24KT 3620 8135 3590 8188
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:16 AM EDT, 17 minutes earlier.
Area forecast discussion, Jul 2, 12:16 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1216 AM EDT MON JUL 2 2012 .SYNOPSIS... STRONG HIGH PRESSURE ALOFT...RESPONSIBLE FOR THE ONGOING HEAT WAVE...WILL SLOWLY WEAKEN AND SHIFT SLIGHTLY FURTHER SOUTH THROUGH THE FIRST HALF OF THE WORK WEEK. A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK FROM NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA THROUGH WEDNESDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS AS A RESULT. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR THE NEXT SEVERAL DAYS. && .NEAR TERM /THROUGH TODAY/... AS OF 1205 AM EDT MONDAY... SVR TSTM WATCH 452 HAS BEEN EXPANDED TO COVER OUR NC COUNTIES AND EAST TO PITTSYLVANIA COUNTY VA. POPS ARE INCREASED AS LINE OF STORMS SHIFTS EAST AT 40-50 MPH...AND THINK MOST AREAS SHOULD SEE MEASURABLE PRECIP THROUGH 4 AM. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO THE ADJMET WITH LOW TEMPERATURES FROM THE MID 60S TO THE LOWER 70S. ROUNDS OF SHRA/TSRA WILL DEVELOP AGAIN WITH POSSIBLE MCS AND UPPER AIR DISTURBANCES DROPPING SOUTHEAST ACROSS OUR REGION. SWODY2 KEEPS REGION IN SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY. HIGH MONDAY WILL VARY FROM THE UPPER 80S IN THE MOUNTAINS TO THE UPPER 90S IN THE SOUTHEAST. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... AS OF 305 PM EDT SUNDAY... NW FLOW ALOFT WILL PERSIST OVER THE REGION AS A WEAK SFC WARM FRONT SLOWLY LIFTS BACK TO THE NE UNDER EXPANDING HEIGHTS TO THE SOUTH. THIS COMBO WITH A LEFTOVER LEE TROF SHOULD MAKE FOR MORE DAILY ROUNDS OF SHRA/TSRA WITH POSSIBLE MCS FEATURES AGAIN DIVING SE INTO THE REGION. TIMING OF THIS SCENARIO THOUGH QUITE IFFY AS AFTERNOON/EVENING DEVELOPMENT MAY BE REDUCED SOME IF OVERNIGHT STORM CLUSTERS DROP SE. THUS WILL RUN WITH HIGHER CHANCE POPS DURING THE MORE DIURNALLY FAVORED TIMES...BUT LEAVE IN SOME POPS DURING THE NIGHT PERIODS TO COVER. OTRW MORE WARM AND MUGGY GIVEN MOISTURE AROUND BUT NOT QUITE AS HOT ESPCLY WEST WHERE MORE COOLING VIA SHRA/TSRA SHOULD OCCUR. HOWEVER STILL WILL SEE ENOUGH HEATING FOR AT LEAST LOW/MID 90S EAST AND PERHAPS A FEW UPPER 90S AGAIN BY THE 4TH. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 255 PM EDT SUNDAY... WEAK 5H TROFFINESS ACROSS THE EASTERN STATES WILL GRADUALLY WEAKEN AND SHIFT EAST BY THE WEEKEND AS THE LARGE MID LEVEL HIGH ACROSS THE PLAINS ATTEMPTS TO EXTEND EAST. THIS MAY ACT TO DETER OVERALL COVERAGE OF CONVECTION WHILE MAKING FOR MORE OF A NW FLOW MCS TYPE SCENARIO LATER IN THE PERIOD AS IMPULSES DIVE SE AROUND THE RIDGE. HOWVER WITH MOISTURE IN PLACE EXPECT MORE EPISODES OF MAINLY AFTERNOON/EVENING SHRA/TSRA INTO FRIDAY BEFORE BECOMING MORE MCS COMPLEX ORIENTED BY THE WEEKEND. STRONGER COLD FRONT TO THE NORTH MAY MAKE A RUN BY SUNDAY PER LATEST GFS BUT GIVEN THE STRONGER RIDGING WILL GO CLOSER TO THE EURO AND HOLD THE BOUNDARY TO THE NORTH. THIS WILL KEEP TEMPS ABOVE NORMAL WITH MORE 90S EAST AND CLOSE TO 90 OR WARMER WEST THRU THE PERIOD. && .AVIATION /04Z MONDAY THROUGH FRIDAY/... AS OF 745 PM EDT SUNDAY... FORECAST OVERALL WILL BE VFR BUT WILL BE DEALING AGAIN WITH ORGANIZED STORM POTENTIAL LATER THIS EVENING AND AGAIN MONDAY. ATTM...MODELS VARY TOO MUCH TO MAKE A CONFIDENT FORECAST. IN THE NEXT 6 HOURS THE LATEST RAP MODEL SEEMS TO BE ON THE FAST EDGE OF THE STORMS IN OHIO/NW WV...BUT DOING THE BEST IN PLACEMENT. WILL HAVE A PERIOD OF VCTS COMING INTO LWB/BLF AT 0130Z THEN BCB/ROA BY 03Z...LASTING FOR 2-3 HRS. KEPT THE EAST FREE OF CONVECTON BUT THE POTENTIAL EXISTS FOR THIS SYSTEM OF STORMS TO MOVE INTO THIS AREA AFTER MIDNIGHT. WITH ANY STORMS...THE MAIN THREAT WILL BE GUSTY NW WINDS AND THE RAP MODEL IS SHOWING A BRIEF PERIOD 1-2 HRS OF GUSTY NW WINDS IN THE MTNS. KEPT SOME MINOR FOG ISSUES AFTER MIDNIGHT IN LWB BUT KEPT IT OUT ELSEWHERE. FOR MONDAY...NOT CONFIDENT ON THE FORECAST BUT WOULD NOT BE SURPRISED FOR ANOTHER COMPLEX OF STORMS TO MOVE IN SOMETIME BETWEEN DAWN AND MID AFTERNOON. OUTSIDE OF THIS IT WILL BE VFR. EXECT MAINLY VFR CONDITIONS THROUGH FRIDAY... THOUGH WILL LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY EACH MORNING FROM TUESDAY ONWARD...ESPECIALLY AT KLWB AND KBLF. ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY ANTICIPATED MONDAY- FRIDAY. && .CLIMATE... RECORD HIGH BROKEN TODAY JULY 1ST FOR BLF WITH 90...WHICH BREAKS THE OLD RECORD OF 88 IN 2005. RECORD HIGHS: FOR MONDAY/2ND BLACKSBURG 95/1954 BLUEFIELD 87/2011 DANVILLE 100/1954 LYNCHBURG 99/1898 ROANOKE 100/1954 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB/WP NEAR TERM...DS/KK/WP SHORT TERM...JH LONG TERM...JH AVIATION...KK/WP CLIMATE...
Hazardous weather outlook, Jul 1, 11:46 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1146 PM EDT SUN JUL 1 2012 NCZ001>006-018>020-VAZ007-009>019-022>024-032>035-043-044-WVZ042>044- 030400- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-MERCER-SUMMERS- MONROE- 1146 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 2 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THESE STORMS MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ045>047-058-059-030400- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1146 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS OVERNIGHT WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ020-WVZ045-030400- BATH-GREENBRIER- 1146 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED STRONG TO SEVERE...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. QUARTER-SIZED HAIL...DAMAGING WINDS GUSTS...AND FREQUENT CLOUD-TO- GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 11:34 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG RICHLANDS 37.10N 81.80W
07/01/2012 TAZEWELL VA LAW ENFORCEMENT
THE TAZEWELL COUNTY SHERIFFS OFFICE HAS REPORTED MULTIPLE
TREES BLOWN DOWN IN THE COMMUNITY OF RICHLANDS.
1105 PM TSTM WND DMG TAZEWELL 37.12N 81.52W
07/01/2012 TAZEWELL VA LAW ENFORCEMENT
THE TAZEWELL COUNTY SHERIFFS OFFICE HAS REPORTED MULTIPLE
TREES BLOWN DOWN IN THE COMMUNITY OF TAZEWELL.
&&
16Local storm report, Jul 1, 11:49 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1149 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND DMG 2 NNE SALTVILLE 36.89N 81.75W
07/01/2012 SMYTH VA EMERGENCY MNGR
TREES DOWN NEAR SALTVILLE ON HWY 107 AND ON EAST MAIN
STREET
&&
MBSSpecial weather statement, Jul 2, 12:00 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1200 AM EDT MON JUL 2 2012
VAZ011-018>020-023-WVZ043>045-020430-
ALLEGHANY VA-BATH VA-BOTETOURT VA-CRAIG VA-GILES VA-GREENBRIER WV-
MONROE WV-SUMMERS WV-
1200 AM EDT MON JUL 2 2012
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...BOTETOURT...
CRAIG...GILES...GREENBRIER...MONROE AND SUMMERS COUNTIES...
AT 1159 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
EAST OF NEOLA TO PIPESTEM...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR CALLISON AROUND 1205 AM...INGALLS FIELD
AROUND 1210 AM...DOUTHAT STATE PARK AROUND 1215 AM...MONCOVE LAKE
STATE PARK AROUND 1220 AM...POTTS CREEK AROUND 1225 AM AND WAITEVILLE
AROUND 1230 AM.
LAT...LON 3785 7962 3779 7965 3736 8059 3759 8109
3764 8107 3806 8000
DSLocal storm report, Jul 2, 12:12 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1212 AM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG 5 E NARROWS 37.33N 80.74W
07/01/2012 GILES VA EMERGENCY MNGR
WIRES DOWN ON MAPLE AVENUE
&&
MBSLocal storm report, Jul 2, 12:20 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1220 AM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 2 NE DUBLIN 37.14N 80.68W
07/02/2012 M64 MPH PULASKI VA AWOS
AT NEW RIVER VALLEY AIRPORT.
&&
WHPLocal storm report, Jul 2, 12:29 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1229 AM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND GST 2 SSE BLACKSBURG 37.21N 80.41W
07/02/2012 M51.00 MPH MONTGOMERY VA MESONET
1226 AM TSTM WND DMG 2 WSW BLACKSBURG 37.22N 80.45W
07/02/2012 MONTGOMERY VA PUBLIC
TREE DOWN AT FOXRIDGE APARTMENTS.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:33 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 57 min |
| Jul 1, 11:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Stokes, Surry, Wilkes | 63 min |
| Jul 2, 12:58 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Rockingham, Stokes, Surry, Wilkes and 1 more | 62 min |
| Jul 2, 1:12 AM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 93 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.